Archive for Rational Mechanics and Analysis

, Volume 189, Issue 2, pp 189–236

Traveling Waves in Discrete Periodic Media for Bistable Dynamics

Article

DOI: 10.1007/s00205-007-0103-3

Cite this article as:
Chen, X., Guo, J. & Wu, C. Arch Rational Mech Anal (2008) 189: 189. doi:10.1007/s00205-007-0103-3

Abstract

This paper is concerned with the existence, uniqueness, and global stability of traveling waves in discrete periodic media for a system of ordinary differential equations exhibiting bistable dynamics. The main tools used to prove the uniqueness and asymptotic stability of traveling waves are the comparison principle, spectrum analysis, and constructions of super/subsolutions. To prove the existence of traveling waves, the system is converted to an integral equation which is common in the study of monostable dynamics but quite rare in the study of bistable dynamics. The main purpose of this paper is to introduce a general framework for the study of traveling waves in discrete periodic media.

Copyright information

© Springer-Verlag 2008

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of PittsburghPittsburghUSA
  2. 2.Department of MathematicsNational Taiwan Normal UniversityTaipeiTaiwan
  3. 3.Department of MathematicsNational Taiwan Normal UniversityTaipeiTaiwan